Flood, Hamilton
- When
- March 23, 7:00 AM EST to March 24, 7:00 AM EST
- Where
- Hamilton County, 1 mi W of Cicero
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.130, -86.039
Bear Slide Creek flooded, closing Toll Gate Road near 236th Street.
Heavy rains caused flooding across portions of central Indiana. Some area roadways were closed due to high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rains caused flooding across portions of central Indiana. Some area roadways were closed due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Mar 23, 2:58 AM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 258 AM EST FRI MAR 23 2007 .DISCUSSION... FORECAST FOCUS IS ON RAIN EVENTS INTO THE WEEKEND. AT 06Z STATIONARY FRONT WAS ACROSS NORTHERN INDIANA...NEAR THE NORTHERN EDGE OF THE FORECAST AREA /FA/. RADAR VAD WINDS WERE SHOWING 50KT JET AT 850 ACROSS THE FA. NUMEROUS TSRAS WERE ALONG AND NORTH OF INTERSTATE 70. ADDITIONAL TSRA WERE ACROSS MO AND OK. MODELS ARE SIMILAR FOR MUCH OF THE FORECAST. WILL USE A BLEND. FRONT WILL REMAIN ACROSS NORTHERN INDIANA TODAY. 850 JET WILL WEAKEN DURING THE MORNING...ENDING SOME OF THE FORCING FOR THE TSRA. HOWEVER...MODELS ARE HINTING AT A SFC WAVE RIDING ALONG THE FRONT THIS AFTN. THIS COMBINED WITH SOME INSTABILITY SHOULD LEAD TO ADDITIONAL TSRA DEVELOPMENT THIS AFTN. GIVEN THE ABOVE...FEEL THAT MANY PLACES ACROSS FA SHOULD MEASURE BETWEEN 12Z AND 00Z TODAY. HOWEVER AM NOT EXPECTING AN ALL DAY RAIN AT ANY LOCATION. ALL GUIDANCE POPS ARE CATEGORICAL...AND WITH THE EXPECTATION OF MEASURING AT LEAST A HUNDREDTH TODAY CANNOT SEE GOOD REASON TO CUT THEM. /SREFS ALSO INDICATE GOOD PROBABILITY OF MEASURING TODAY./ WILL WORD AS PERIODS OF TSRA THOUGH TO IMPLY DRY HOURS. DUE TO UNCERTAINTY OF TIMING WILL NOT TRY TO GET FANCY IN THE GRIDS FOR TIMING. CAN REFINE LATER TODAY WHEN DEVELOPMENT TIMING BECOMES APPARENT. WITH FOCUS FOR PRECIP POSSIBLY SHIFTING FROM NRN FA TO SRN FA TODAY FEEL THAT FLOOD WATCH IS NOT YET NEEDED. WILL CONTINUE TO HIGHLIGHT IN HWO. WITH SOME DRY HOURS TODAY FEEL THAT MIDDLE OF ROAD MAV TEMPS LOOK BEST. SFC WAVE WILL EXIT THE FA THIS EVENING. AGAIN ALL MOS POPS ARE HIGH AND CANNOT SEE A REASON TO SIGNIFICANTLY CUT THEM FOR SIMILAR REASONS AS FOR THE TODAY PERIOD. WILL GO HIGH POPS DURING THE EVENING. OVERNIGHT FORCING IS WEAKER AND WILL GO CHANCE POPS THEN. MET/MAV NUMBERS ARE SIMILAR FOR LOW TEMPS AND LOOK REASONABLE GIVEN FRONT STILL TO THE N. ON SATURDAY YET ANOTHER WAVE WILL MOVE ALONG THE FRONT. EXPECTED LOCATION OF FRONT AND WAVE PUTS NRN FA IN BEST CHANCES FOR ADDITIONAL RAIN. WILL GO LIKELY POPS THERE AND CHANCE POPS SRN FA. FRONT WILL SETTLE S SOME ON SATURDAY NIGHT. WILL KEEP CHANCE POPS. ON SUNDAY...UPPER RIDGE STRENGTHENS WHILE FRONT LINGERS ACROSS THE AREA. WITH LITTLE UPPER SUPPORT CHANCES FOR RAIN ARE DIMINISHED WILL CONTINUE DRY FORECAST FOR SUNDAY. && .AVIATION...DISCUSSION FOR 06Z TAFS SFC WARM FRONT MOVING NORTHWARD ACRS INDIANA EARLY THIS MORNING AS PCPN HAS DEVELOPED OVR NW CENTRAL INDIANA. AS THE H20 IMAGERY SHOWS PLENTY OF MOISTURE ADVECTING TO THIS AREA AND LITTLE MOVEMENT OF THE FRONT EXPECTED...THIS FORECAST WL BE RATHER WET. EXPECT MOSTLY MVFR CONDITIONS WITH THE OCCASSIONAL SHRA/S BUT BRIEF IFR CONDITIONS WL BE POSSIBLE IS SOME OF THE STRONGER TSRA. ATTM WL NOT TRY TO TIME PCPN AFTER THE FIRST 6 HOURS OR SO WILL HANDLE THE LATTER PERIODS WITH VCTS AND VCSH. SOUNDINGS AND TIME SECTIONS REMAIN QUITE MOIST THROUGH 06Z SAT...WITH BEST LIFT UNTIL ABOUT 12Z AND AGAIN AFT 18Z FRI. LESSER PCPN AND BETTER CONDITIONS MAY BE FOUND TO THE SOUTH OF THE FRONT...AT BMG AND HUF...HOWEVER AS THE FRONT MEANDERS OVER CENTRAL INDIANA OVR THE NEXT 24 HRS...A RIPPLE IN THE FRONT TO THE SOUTH COULD BRING PCPN THAT WAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 AM EDT FRI MAR 23 2007 INZ021-030-031-036>042-045>049-052>057-062>065-072-241000- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JENNINGS- 511 AM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED AT TIMES TODAY AND TONIGHT. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE SATURDAY. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. THERE ARE ALSO CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061-067>071-241000- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 511 AM EDT FRI MAR 23 2007 /411 AM CDT FRI MAR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND FAR SOUTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED AT TIMES TODAY AND TONIGHT. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN THREATS. LOCALIZED FLOODING OF LOW LYING AREAS IS POSSIBLE. MINOR LOWLAND FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE LOWER WABASH AND THE LOWER WHITE RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY IS POSSIBLE FRIDAY INTO SATURDAY. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. THERE ARE ALSO CHANCES FOR THUNDERSTORMS MONDAY AND TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED. MINOR LOWLAND FLOODING IS EXPECTED THROUGH THIS WEEKEND ALONG PORTIONS OF THE LOWER WABASH AND THE LOWER WHITE RIVERS. ADDITIONAL LOWLAND FLOODING MAY DEVELOP THIS WEEKEND AND PERSIST INTO NEXT WEEK ON THE WABASH...WHITE...AND EAST FORK WHITE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 AM EDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLOOD WINCHESTER 40.17N 84.98W
03/23/2007 RANDOLPH IN LAW ENFORCEMENT
FOLLOWING ROADS AFFECTED BY HIGH WATER. THIS INCLUDES
STATE ROAD 1 AT 400 NORTH. 400 NORTH AND 200 WEST AND
STATE ROAD 32 AT 900 WEST.
&&
JHThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Bear Slide Creek flooded, closing Toll Gate Road near 236th Street.
Heavy rain caused flooding on roadways in Muncie. Flooding affected a few homes and trailer parks. State Road 32 was closed by high water.
Flood waters from Eagle Creek closed a few roads on the north side of Zionsville, and affected Lyons Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20603, 20602, 20604.